| Model Number |
23375 |
| Medical Device Problem Codes |
Inflation Problem (1310); Material Rupture (1546)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/25/2022
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The patient underwent percutaneous coronary intervention (pci).The target lesion was located in the iliac vein.Vascular access was obtained via the left femoral vein and a 10f sheath was inserted.After advancing a 260 cm guidewire to the inferior cavity, a conical artery catheter was exchanged with a stiffened guidewire.A 4-6/5.8/75 xxl vascular balloon catheter was advanced for dilatation.During digital subtraction angiography (dsa), it was found that the rated burst pressure of the balloon was 8 atmospheres.However, during inflation, the pressure could not go higher than 4 atmospheres.Consequently, the balloon was not fully inflated.Upon withdrawal, it was found that the balloon was leaking as the contrast agent had mixed with blood.A syringe was used to inject a liquid into the balloon outside the patient and a pinhole was noted.The device was replaced with a 16x4 xxl vascular balloon catheter and then a 16x90 boston scientific stent was implanted to complete the procedure.No patient complications were reported and the patient status was stable.
Additional Manufacturer Narrative
Device evaluated by mfr: a xxl device was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A longitudinal tear was identified in the balloon material.The tear measured 8mm in length and extended from a position 20mm distal of the proximal markerband to 29mm distal of the proximal markerband.The rated burst pressure for this device is 8 atmospheres as per xxl specification.A visual and tactile examination identified no kinks or damage to the shaft which may have potentially contributed to the complaint incident.A visual examination identified no issues with the tip of the device that could have contributed to the complaint incident.
Event or Problem Description